Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2022, 3:48 PM MDT for Las Animas County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 7, 2022, 4:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 40
- Spout
- Possible
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WWUS85 KPUB 072148
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Sun Aug 7 2022
COZ074-087-088-094-072245-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
348 PM MDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southeastern Huerfano
and central Las Animas Counties through 445 PM MDT...
At 347 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over southeast Huerfano and central Las Animas
Counties. These storms are nearly stationary and are capable of
producing gusty winds, locally heavy rainfall, hail, and landspout
tornadoes.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Delhi, Gulnare,
Hoehne, Tyrone, Boncarbo, Model, Segundo and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3710 10484 3719 10343 3764 10357 3764 10477
TIME...MOT...LOC 2147Z 030DEG 6KT 3741 10470 3745 10358
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:21 PM MDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 3:21 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 321 PM MDT Sun Aug 7 2022 .SHORT TERM...(This evening through Monday) Issued at 300 PM MDT Sun Aug 7 2022 Key Messages... 1. Flash Flood Risk with heavy rainfall continues into the early morning hours for southeast plains 2. Severe thunderstorms possible southeast plains through this evening Set up still looks favorable for heavy rain and flash flooding through tonight for the southeast mountains and plains with a couple rounds of showers and thunderstorms. The first round is ongoing as heating acts on the elevated terrain and boundaries across the southeast plains to generate thunderstorms. While the main risk is heavy rainfall and flash flooding, there is a severe wind and localized severe hail risk across the plains behind the boundary where dew points in the 50s and lower 60s are resulting in some stout CAPE pushing 2000+ J/kg in the mixed layer according to SPC Meso Analysis. Greatest CAPE will likely be in place along and north of highway 50 where some marginal deep layer shear may support a brief window for supercells during peak heating. Elsewhere, robust updrafts could act on pooling vorticity along boundaries to product brief landspout tornadoes. Second round of thunderstorms will be triggered this evening as tail end of shortwave trough tracks through northern CO. This will generate another round of thunderstorms which will push off the mountains after 6-7 PM. This is the round likely to produce flash flooding for the burn scars in the southeast mountains and the I-25 corridor and eventually the southeast plains as it congeals into a thunderstorm cluster across the southeast plains. Focus for this activity has been shifting southward in high res models with the most likely track across Pueblo, Crowley, Otero, Bent and Kiowa counties through the late evening and into the overnight hours. Given this southward trend in high res models have expanded the Flash Flood Watch to include Bent and Prowers counties and extended the eastern portions of the watch through 3 AM. Showers and thunderstorms will likely continue through morning though with lesser intensities as the MCV slowly tracks eastward under the upper ridge. Models show more stability across the plains for Monday with ongoing showers Monday morning. Most thunderstorm activity for Monday afternoon will be focused across the mountains and Raton Mesa region where monsoon moisture and HREF ensemble mean CAPE values still suggest some 1000+ j/kg will be in place. Another round of heavy rainfall and a low end severe risk given lack of much deep layer shear will be in place. Flash flooding will be the main concern for burn scars, with Spring burn scar seeing the greatest risk at this time. Temperatures will be cooler across the plains with quite a spread between the cooler NAM and warmer GFS. It is possible that the cooler NAM could play out for the eastern plains where heavy rain falls tonight and where lingering clouds with showers keeps things cooler. Split the difference for now and will let later shifts refine the details. -KT .LONG TERM...(Monday night through Sunday) Issued at 300 PM MDT Sun Aug 7 2022 Drier and warmer weather will return for Tuesday through mid week as the upper high shifts back westward shunting the monsoon plume to the south and west. There will still be sufficient moisture for isolated to scattered thunderstorms which could produce locally heavy rainfall, especially across the southern tier. But the heavy rain threat should be more localized with the greatest risks to burn scars should they take an unlucky hit. Temperatures will gradually warm through the period. The upper high shifts back eastward for Friday bringing the monsoon fetch back into western portions of the area. Should see another uptick in thunderstorm coverage out west and another increase in flash flooding risks for the mountains and burn scars. Heavy rain risk may increase again for the southeast plains next weekend as another front drops through the southeast plains. -KT && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 300 PM MDT Sun Aug 7 2022 Main window for thunderstorms at the TAF sites will be 00z-06z for KCOS and KPUB. Stronger storms will be capable of producing MVFR to even IFR cigs/vis during the heavy rainfall with KPUB appearing to have the greater likelihood of this occuring. Risk for thunderstorms will decrease at KALS after 03z with activity finally shifting east of KCOS and KPUB after 06z-08z. There is a small window for fog and IFR cigs at KCOS and KPUB after 12z through 17z Monday morning at both KCOS and KPUB. VFR conditions will return for Monday with the potential for another round of thunderstorms over the mountains which will spread off into the adjacent valleys in the afternoon. KALS will be the most likely TAF site to be affected by VCTS Monday afternoon. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for COZ072>080-083-087. Flood Watch through late tonight for COZ081-082-084>086-088-089- 093-095>098. && SHORT TERM...KT LONG TERM...KT AVIATION...KT
Hazardous weather outlook, Aug 7, 11:05 AM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Aug 7 2022 COZ058>089-093>099-081715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Aug 7 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Heavy rain capable of causing flash flooding will be likely today, and this heavy rain threat will last into the overnight hours. In addition, severe thunderstorms will be possible this afternoon and evening across all of the southeast plains. The greatest flash flood threat area will be over the southern mountains, including the Wet Mountains, the Wet Mountain Valley, all of the Sangre De Cristo mountain region, Fremont county and Teller county. Over the plains, the best chance of flash flooding rainfall will occur along the entire I-25 corridor region, and over the plains generally along and north of a line from Kim to Lamar. The heavy rainfall threat may last through the evening for the southeast mountains and adjacent valleys, and into the early morning hours for the southeast plains. The greatest severe thunderstorm threat will be over the southeast plains generally along and north of a line from Trinidad to Springfield. The primary threat will be strong winds to 60 to 70 mph. Localized hail up to around 1 inch in diameter will be possible with the isolated stronger storms. And a brief weak tornado or two cannot be ruled out, especially along a slow moving boundary which will progress southward across the plains this afternoon, mainly along and north of highway 50. .DAYS TWO THROUGH SEVEN...Monday through Saturday Rain shower and thunderstorm activity is expected Monday. Rain, heavy at times, is possible, with a risk of widespread flooding. Flash flooding over area burn scars, urban corridors, and saturated soils may occur. The coverage of rain showers and thunderstorms is expected to lessen for midweek. However, scattered thunderstorms will remain possible for Tuesday through Saturday over the mountains and mountain valleys, with more isolated storm activity across the eastern plains, particularly along the I-25 Corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over much of the region, particularly in and near the southeast mountains and the southeast plains. 31/31
In the hours before
Special weather statement, Aug 7, 1:34 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
134 PM MDT Sun Aug 7 2022
COZ089-095-072000-
Crowley County CO-Western Kiowa County CO-
134 PM MDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of west central Kiowa
and northeastern Crowley Counties through 200 PM MDT...
At 134 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 7 miles
southwest of Wild Horse Point to 12 miles south of Forder. These
storms were nearly stationary.
HAZARD...Landspouts, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
These storms will remain over mainly rural areas of west central
Kiowa and northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10343 3837 10346 3836 10373 3852 10372
TIME...MOT...LOC 1934Z 263DEG 1KT 3846 10357 3851 10365
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CohenSpecial weather statement, Aug 7, 1:36 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
136 PM MDT Sun Aug 7 2022
COZ097>099-072030-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
136 PM MDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southern Prowers,
Baca and southeastern Bent Counties through 230 PM MDT...
At 133 PM MDT, Doppler radar was tracking developing strong
thunderstorms in the vicinity of northern Baca County. These storms
are nearly stationary, and will be capable of producing heavy
rainfall, gusty winds, and landspout tornadoes.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Springfield, Walsh, Pritchett, Vilas, Two Buttes, Two Buttes
Reservoir and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3703 10307 3765 10306 3781 10205 3726 10204
TIME...MOT...LOC 1935Z 122DEG 4KT 3759 10207 3730 10310
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Aug 7, 2:37 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
237 PM MDT Sun Aug 7 2022
COZ088-072115-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
237 PM MDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of north central Las
Animas County through 315 PM MDT...
At 236 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Delhi, or 36 miles northeast of Trinidad, moving west
at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3775 10417 3758 10409 3745 10442 3771 10447
TIME...MOT...LOC 2036Z 071DEG 14KT 3765 10423
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MG/CohenSpecial weather statement, Aug 7, 3:32 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sun Aug 7 2022
COZ093-094-097>099-072230-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
332 PM MDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southeastern Otero,
southern Prowers, northwestern Baca, northeastern Las Animas and
southern Bent Counties through 430 PM MDT...
At 331 PM MDT, Doppler radar was tracking a cluster of developing
thunderstorms spanning from northeast Las Animas County to eastern
Prowers County. Storms are nearly stationary, and will be capable of
producing locally heavy rainfall, gusty winds, and landspout
tornadoes.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 10335 3761 10370 3804 10251 3798 10204
3776 10204
TIME...MOT...LOC 2131Z 118DEG 4KT 3787 10219 3735 10337
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MG/CohenLocal storm report, Aug 7, 3:35 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 E CHERAW 38.11N 103.42W
08/07/2022 M1.00 INCH OTERO CO STORM CHASER
&&
MGSpecial weather statement, Aug 7, 3:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Sun Aug 7 2022
COZ074-087-088-094-072245-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
348 PM MDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southeastern Huerfano
and central Las Animas Counties through 445 PM MDT...
At 347 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over southeast Huerfano and central Las Animas
Counties. These storms are nearly stationary and are capable of
producing gusty winds, locally heavy rainfall, hail, and landspout
tornadoes.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Delhi, Gulnare,
Hoehne, Tyrone, Boncarbo, Model, Segundo and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3710 10484 3719 10343 3764 10357 3764 10477
TIME...MOT...LOC 2147Z 030DEG 6KT 3741 10470 3745 10358
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Otero | 3 hr |
| Aug 6, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 78 min |
| Aug 6, 6:41 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Aug 6, 7:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Aug 6, 7:40 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 7, 12:54 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Aug 7, 1:36 PM MDT | Special Weather Statement | PUB | Baca | 54 min |
| Aug 7, 2:02 PM MDT | Tornado Warning | PUB | Crowley | 38 min |
| Aug 7, 2:32 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 7, 2:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Aug 7, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 51 min |
| Aug 7, 3:12 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 7, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 73 min |
| Aug 7, 3:32 PM MDT | Special Weather Statement | PUB | Prowers | 58 min |
| Aug 7, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Aug 7, 4:24 PM MDT | Tornado Warning | PUB | Bent, Prowers | 30 min |
| Aug 7, 4:33 PM MDT | Tornado Warning | PUB | Bent, Prowers | 42 min |
| Aug 7, 4:48 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Aug 7, 4:51 PM MDT | Special Weather Statement | PUB | Bent, Las Animas | 54 min |
| Aug 7, 4:56 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Aug 7, 5:16 PM MDT | Special Weather Statement | PUB | Bent | 59 min |
| Aug 7, 5:21 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Aug 7, 5:26 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Aug 7, 5:45 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.